Alert archive / Texas / Tornado Warnings in 2019

Tornado Warning 9, NWS San Angelo, TX

May 1, 2019Haskell County, Texas

NWS San Angelo, TX issued this tornado warning at May 1, 2019, 1:58 PM CDT for Haskell County, Texas. It was in force for 32 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 1, 2019, 1:58 PM CDT (18:58 UTC)
Expired
May 1, 2019, 2:30 PM CDT
In force
32 min
Issued by
NWS San Angelo, TX
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

County Haskell County, TX

The radar

The Dyess AFB radar (KDYX), 84 km from the middle of the area, began a volume at 19:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 1, 1:59 PM CDTFUNNEL CLOUD3 N Haskell, TXFUNNEL CLOUD W/NW OF HASKELL.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 1, 1:00 PM CDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 7.0 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2019-05-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2939 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2019-05-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 242 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2939 J/kg
Mixed-layer CIN
-33 J/kg
Mixed-layer LCL
632 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
242 m²/s²
0-3 km storm-relative helicity
218 m²/s²
Significant tornado parameter
2.3
Supercell composite
11.1

Open this sounding in Storm Lab

The text

As transmitted.

451 
WFUS54 KSJT 011858
TORSJT
TXC207-011930-
/O.NEW.KSJT.TO.W.0009.190501T1858Z-190501T1930Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service San Angelo TX
158 PM CDT Wed May 1 2019

The National Weather Service in San Angelo has issued a

* Tornado Warning for...
  Central Haskell County in west central Texas...

* Until 230 PM CDT.
    
* At 157 PM CDT, a severe thunderstorm capable of producing a tornado
  was located near Haskell, moving northeast at 20 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  Weinert around 225 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3311 9973 3320 9983 3336 9965 3323 9951
TIME...MOT...LOC 1857Z 229DEG 16KT 3321 9975 

TORNADO...RADAR INDICATED
HAIL...<.75IN

$$
2 follow-up statements
000 
WWUS54 KSJT 011908
SVSSJT

Severe Weather Statement
National Weather Service San Angelo TX
208 PM CDT Wed May 1 2019

TXC207-011930-
/O.CON.KSJT.TO.W.0009.000000T0000Z-190501T1930Z/
Haskell TX-
208 PM CDT Wed May 1 2019

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 230 PM CDT FOR CENTRAL
HASKELL COUNTY...
    
At 207 PM CDT, a severe thunderstorm capable of producing a tornado
was located 3 miles north of Haskell, moving northeast at 20 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This dangerous storm will be near...
  Weinert around 225 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3315 9974 3320 9983 3336 9965 3323 9951
      3321 9955
TIME...MOT...LOC 1907Z 229DEG 16KT 3324 9971 

TORNADO...RADAR INDICATED
HAIL...<.75IN

$$

08
659 
WWUS54 KSJT 011916
SVSSJT

Severe Weather Statement
National Weather Service San Angelo TX
216 PM CDT Wed May 1 2019

TXC207-011930-
/O.CON.KSJT.TO.W.0009.000000T0000Z-190501T1930Z/
Haskell TX-
216 PM CDT Wed May 1 2019

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 230 PM CDT FOR
NORTHEASTERN HASKELL COUNTY...
    
At 216 PM CDT, a severe thunderstorm capable of producing a tornado
was located 3 miles northeast of Haskell, moving northeast at 15 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This dangerous storm will be near...
  Weinert around 230 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3317 9972 3323 9980 3336 9965 3323 9951
      3321 9955
TIME...MOT...LOC 1916Z 238DEG 13KT 3323 9969 

TORNADO...RADAR INDICATED
HAIL...<.75IN

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this tornado warning went out at May 1, 12:43 PM CDT, 1 hour 15 minutes earlier.

Area forecast discussion, May 1, 12:43 PM CDT, 1 hour 15 minutes before
Area Forecast Discussion
National Weather Service San Angelo TX
1243 PM CDT Wed May 1 2019

.AVIATION...
/18Z TAFS/

Ceilings will continue improving over the next few hours as the
cloud cover lifts and breaks up. This will allow for conditions to
become more favorable for scattered thunderstorms to develop this
afternoon and evening. Then, most of the thunderstorm activity
should shut off just after dark. MVFR ceilings will return to
KJCT, KSOA, and KBBD.

&&

.PREV DISCUSSION... /issued 1052 AM CDT Wed May 1 2019/

UPDATE...

Latest short term models, such as the HRR and NAMNEST, indicate
showers and thunderstorms will develop mainly this afternoon. The
best location, again based on data from these two models, for
afternoon thunderstorms is mainly along and southeast of a line
from Abilene to Sonora. Thus, just updated our morning forecast to
lower PoPs for the remainder of this morning. Also, confidence for
exactly where and when thunderstorms may develop this afternoon is
not high; therefore, a more conservative 50 percent chance looks
best. Nevertheless, if thunderstorms do develop, the potential for
large hail and damaging winds continues this afternoon.

PREV DISCUSSION... /issued 648 AM CDT Wed May 1 2019/

AVIATION...
/12Z TAFS/

MVFR stratus has spread across West Central Texas this morning.
Expect cigs to gradually improve to VFR this afternoon. Showers
and thunderstorms remain possible this afternoon, but timing and
coverage remains uncertain. Will maintain VCTS at all terminals,
with amendments likely this afternoon once convection develops.

PREV DISCUSSION... /issued 412 AM CDT Wed May 1 2019/

SHORT TERM...
(Today and Tonight)

Challenging forecast on tap for West Central Texas this afternoon,
with the potential once again for strong to severe thunderstorms
across most of the area.

Southwest flow aloft will persist across the region today, with a
weak shortwave or two traversing the area this afternoon. At the
surface, a dryline will sharpen across the eastern Permian Basin
nearing our western CWA border by the late afternoon. A residual
outflow boundary from an ongoing thunderstorm complex over Oklahoma
will lie somewhere in the vicinity of northwest Texas or the Red
River Valley. Global model guidance and convective allowing models
are not in much agreement regarding evolution of showers and
thunderstorms in the afternoon and evening. However, any discrete
supercells that can initiate along the dry line and/or residual
outflow boundary will have the potential to become quickly severe
given SBCAPE values in excess of 3000 J/KG along with very steep mid
level rates. A damaging wind threat will also exist given the
potential for storms to merge into multi-cellular clusters and/or
linear convective segments...which is hinted at by several of the
high resolution models. Things should wind down by the late evening
hours, with storms potentially lingering across the eastern half of
the forecast area before exiting the CWA.

It will muggy once again tomorrow, with dewpoints in the upper 60s
and lower 70s. Highs will mainly be in the upper 70s across the east
to the mid 80s out west, with overnight lows in the 60s.

LONG TERM...
(Thursday through Tuesday)

Models continue to struggle with the details of the showers and
storms, with much of it dependent on the mesoscale features such
as the cold front and the location of potential outflow
boundaries. Models suggest that the weak front will sag south of
I-20 on Thursday afternoon and then close to I-10 on Friday
afternoon. This will be at least one of the primary foci for
convective development. Given the unstable air mass in place,
areas along the front look to be the best areas to place the
highest POP forecasts, with the best chances sagging south from
the Concho Valley and Heartland on Thursday into the I-10 corridor
for Friday. Confidence is relatively low however, with convection
today and tonight likely to generate additional outflow boundaries
as well have an effect on the overall movement of the front
itself. Upper level trough axis passes on Friday and this will
likely produce the most widespread shower and storm activity
wherever it ends up developing.

Drier conditions return for the weekend, at least for most areas.
However, approach of the next storm system into California will
once again produce southwest flow and the arrival of several
shortwaves for early next week. Shower and storm chances return.

&&

.PRELIMINARY POINT TEMPS/POPS...
Abilene 	 64  80  62  76 /  20  30  40  50
San Angelo 	 65  85  61  81 /  20  40  40  50
Junction 	 67  85  62  81 /  30  40  50  70
Brownwood 	 64  81  61  75 /  30  40  60  60
Sweetwater 	 63  78  61  76 /  10  30  30  40
Ozona      	 65  82  60  79 /  20  40  40  40

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
None.
&&

41
Hazardous weather outlook, May 1, 5:15 AM CDT, 8 hours 43 minutes before
Hazardous Weather Outlook
National Weather Service San Angelo TX
515 AM CDT Wed May 1 2019

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-021015-
Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho-
Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford-
Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble-
Mason-
515 AM CDT Wed May 1 2019

This Hazardous Weather Outlook is for portions of west central
Texas.

.DAY ONE...Today and Tonight

A few strong to severe thunderstorms are possible this afternoon
and evening across all of West Central Texas. Large hail,
damaging winds, and dangerous cloud to ground lightning will be
the main hazards with these storms. However, an isolated tornado
cannot be ruled out.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Shower and thunderstorm chances will continue through Friday. A
few storms may be strong to severe. Large hail and damaging winds
are the primary hazards.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

In the hours before

Local storm report, May 1, 8:40 AM CDT, 5 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
840 AM CDT WED MAY 1 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0501 PM     HAIL             NOLAN                   32.27N 100.24W
04/23/2019  E1.50 INCH       NOLAN              TX   EMERGENCY MNGR

&&
Special weather statement, May 1, 1:08 PM CDT, 50 minutes before
Special Weather Statement
National Weather Service San Angelo TX
108 PM CDT Wed May 1 2019

TXZ099-011900-
Throckmorton TX-
108 PM CDT Wed May 1 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN THROCKMORTON COUNTY
UNTIL 200 PM CDT...

At 107 PM CDT, Doppler radar was tracking a strong thunderstorm over
Millers Creek Reservoir, or 15 miles southeast of Munday, moving
north at 20 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

This storm will remain over mainly rural areas of northwestern
Throckmorton County, including the following locations... Us-
183 Near The Throckmorton-Baylor County Line.

A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
west central Texas.

LAT...LON 3328 9920 3330 9947 3340 9947 3340 9914
TIME...MOT...LOC 1807Z 196DEG 15KT 3336 9937
Special weather statement, May 1, 1:17 PM CDT, 41 minutes before
Special Weather Statement
National Weather Service San Angelo TX
117 PM CDT Wed May 1 2019

TXZ098-011900-
Haskell TX-
117 PM CDT Wed May 1 2019

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL HASKELL COUNTY UNTIL 200
PM CDT...

At 116 PM CDT, Doppler radar was tracking a strong thunderstorm over
Haskell, moving north at 15 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

This strong thunderstorm will be near...
  Weinert around 200 PM CDT.

Other locations impacted by this storm include Us-
277 Near The Haskell-Knox County Line.

A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
west central Texas.

LAT...LON 3339 9947 3304 9966 3309 9989 3340 9985
TIME...MOT...LOC 1816Z 196DEG 15KT 3314 9977
Local storm report, May 1, 1:48 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
148 PM CDT WED MAY 1 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0139 PM     TORNADO          11 N THROCKMORTON       33.32N 99.29W
05/01/2019                   THROCKMORTON       TX   STORM CHASER

&&

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 30, 7:10 PM CDTSevere Thunderstorm WarningSJTHaskell, Throckmorton50 min
Apr 30, 7:15 PM CDTSevere Thunderstorm WarningSJTCrockett, Schleicher, Sutton45 min
Apr 30, 7:48 PM CDTSevere Thunderstorm WarningSJTSchleicher, Sutton42 min
Apr 30, 7:56 PM CDTSevere Thunderstorm WarningSJTThrockmorton31 min
Apr 30, 8:02 PM CDTSpecial Weather StatementSJTIrion43 min
Apr 30, 8:30 PM CDTSpecial Weather StatementSJTSutton30 min
May 1, 1:08 PM CDTSpecial Weather StatementSJTThrockmorton52 min
May 1, 1:17 PM CDTSpecial Weather StatementSJTHaskell43 min
May 1, 1:35 PM CDTTornado Warning Tornado observedSJTThrockmorton25 min
May 1, 1:42 PM CDTSevere Thunderstorm WarningSJTHaskell, Throckmorton48 min
May 1, 1:53 PM CDTTornado WarningSJTThrockmorton22 min
May 1, 2:24 PM CDTSevere Thunderstorm WarningSJTHaskell, Throckmorton51 min
May 1, 2:36 PM CDTTornado WarningSJTHaskell, Throckmorton24 min
May 1, 2:58 PM CDTSevere Thunderstorm WarningSJTHaskell, Throckmorton47 min
May 1, 3:08 PM CDTTornado WarningSJTHaskell, Throckmorton37 min
May 1, 3:11 PM CDTAreal Flood AdvisorySJTHaskell3 hr
May 1, 3:28 PM CDTAreal Flood AdvisorySJTThrockmorton2 hr
May 1, 3:39 PM CDTTornado WarningSJTThrockmorton36 min
May 1, 4:10 PM CDTTornado WarningSJTThrockmorton35 min
May 1, 4:30 PM CDTSevere Thunderstorm WarningSJTHaskell45 min
May 1, 4:34 PM CDTSevere Thunderstorm WarningSJTFisher, Nolan41 min
May 1, 4:46 PM CDTSevere Thunderstorm WarningSJTHaskell, Throckmorton44 min
May 1, 4:50 PM CDTTornado WarningSJTHaskell, Throckmorton25 min
May 1, 4:57 PM CDTAreal Flood WarningSJTHaskell, Throckmorton6 hr
May 1, 5:08 PM CDTTornado WarningSJTHaskell, Throckmorton37 min
May 1, 5:11 PM CDTSpecial Weather StatementSJTTaylor49 min
May 1, 5:38 PM CDTTornado WarningSJTHaskell, Shackelford, Throckmorton22 min
May 1, 5:47 PM CDTSpecial Weather StatementSJTHaskell43 min
May 1, 5:56 PM CDTTornado WarningSJTHaskell, Shackelford, Throckmorton34 min
May 1, 6:02 PM CDTSevere Thunderstorm WarningSJTHaskell, Throckmorton43 min
May 1, 6:06 PM CDTSpecial Weather StatementSJTNolan24 min
May 1, 6:26 PM CDTTornado WarningSJTThrockmorton34 min
May 1, 6:36 PM CDTSevere Thunderstorm WarningSJTHaskell39 min
May 1, 6:55 PM CDTSevere Thunderstorm WarningSJTHaskell, Shackelford, Throckmorton50 min

Nearby

Tornado Warnings in Texas, 2019Every tornado warning in 2019Tornadoes in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.